Thunderstorm Wind, Baylor
- When
- July 9, 6:13 PM CST
- Where
- Baylor County, 2.3 mi W of Seymour
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.590, -99.300
Wind reduced visibility due to flying dust. No damage reported.
The 9th saw isolated to scattered storms develop across parts of Oklahoma and western north Texas, producing some severe wind and hail and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The 9th saw isolated to scattered storms develop across parts of Oklahoma and western north Texas, producing some severe wind and hail and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 9, 5:25 PM CST, 48 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 625 PM CDT SAT JUL 9 2016 .DISCUSSION... 0Z TAF discussion below. && .AVIATION... VFR conditions expected. Isolated storms are possible this evening but too difficult to forecast whether will affect a TAF site. If do occur, strong and variable wind gusts will be possible. Storms developing west of the area may affect parts of western OK and/or western north TX. However, current thoughts are that this activity will remain west so don't have mention in TAFs for now. && .PREV DISCUSSION... /issued 233 PM CDT SAT JUL 9 2016/ DISCUSSION... Determining rain chances over the next several days is the challenge of the day. Summer heat will continue. Before midnight tonight, believe a few thunderstorms will remain across the area, though storm coverage should be rather low due to weak subsidence behind a mid/upper trough that is over southeastern Oklahoma. Generally only went 10-20% rain chances this evening with higher chances 40-90% this afternoon near the Red River east of Wichita Falls. Current complex of storms along the Red River near and east of I-35 as of 230 PM will continue to push south into north Texas. Believe a few additional storms may form on lingering outflow boundaries mainly southeast of I-44 where deepest moisture exists with precipitable water values 1.7-2". Any storm should be slow moving which can dump a few inches of rainfall in small areas. Severe potential is low, though cannot rule out damaging winds up to 60 mph if storms occur as daytime heating supports DCAPE values of 1000-1800 J/kg. After midnight tonight, a few storms may linger closer to the departing mid/upper trough and where moisture convergence may be stronger in southeastern Oklahoma. A complex or two of storms may occur across the High Plains and get into far western Oklahoma and far western north Texas, though it appears the greater chances for this to occur will be over the Panhandles. Sunday looks to be another hot and humid day with even lower rain chances than today as the cap strengthens. Head indices may approach 105 degrees in some areas. Did not issue a Heat Advisory as not sure how high surface dewpoints will be. Cannot completely rule out a stray afternoon and evening storm, but chances appear to be too low to mention, generally below 15%. Sunday night into Monday, there is a slight signal that storms over the High Plains may make into the area, but confidence is very low. Hot and humid conditions will continue. Surface winds will increase on Monday. Monday night through Friday, no signficant changes in the weather pattern are expected with continued hot weather along with low chances for showers and storms. A weak front may approach Kansas or northern Oklahoma during this time frame which could serve as a focus for higher rain chances. Chances of widespread rainfall remain low during this time frame. MBS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 93 75 95 / 20 10 10 10 Hobart OK 75 98 77 99 / 20 10 10 10 Wichita Falls TX 76 98 77 99 / 20 10 10 10 Gage OK 72 98 76 98 / 10 10 10 10 Ponca City OK 74 95 76 95 / 10 10 10 10 Durant OK 75 92 75 95 / 20 20 10 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 25/20/20
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 713 PM CDT SAT JUL 9 2016 OKZ004>048-050>052-TXZ083>090-110015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 713 PM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS PART OF OKLAHOMA AND WESTERN NORTH TEXAS... MAINLY WEST OF A LINE FROM ENID TO EL RENO OKLAHOMA... THE HENRIETTA TEXAS. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF THE AREA THIS EVENING. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 70 MPH POSSIBLE. HEAVY RAIN LEADING TO FLASH FLOODING IS ALSO A CONCERN. THE POTENTIAL FOR STRONG TO SEVERE STORMS WILL DIMINISH AFTER SUNSET. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM SUNDAY THROUGH FRIDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
546 PM CDT SAT JUL 9 2016
OKZ006-007-012-092315-
GRANT OK-ALFALFA OK-GARFIELD OK-
546 PM CDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT...SOUTHERN
ALFALFA AND NORTHWESTERN GARFIELD COUNTIES UNTIL 615 PM CDT...
AT 543 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GREAT SALT
PLAINS LAKE...MOVING SOUTHEAST AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3685 9802 3647 9787 3646 9830 3646 9833
3671 9845 3686 9827
TIME...MOT...LOC 2243Z 302DEG 3KT 3670 9824SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
600 PM CDT SAT JUL 9 2016
OKZ023-024-092330-
CANADIAN OK-CADDO OK-
600 PM CDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CANADIAN AND
NORTHEASTERN CADDO COUNTIES UNTIL 630 PM CDT...
AT 559 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF COGAR...MOVING SOUTH AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3537 9841 3551 9825 3541 9803 3538 9806
3538 9810 3534 9810 3524 9818
TIME...MOT...LOC 2259Z 20DEG 4KT 3541 9823SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 603 PM CDT SAT JUL 9 2016 OKZ017-018-092330- BLAINE OK-KINGFISHER OK- 603 PM CDT SAT JUL 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLAINE AND NORTHWESTERN KINGFISHER COUNTIES UNTIL 630 PM CDT... AT 601 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF OKEENE...MOVING EAST AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3615 9832 3609 9810 3583 9819 3590 9848 TIME...MOT...LOC 2301Z 279DEG 3KT 3605 9825
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 624 PM CDT SAT JUL 9 2016 TXZ088-089-100000- ARCHER TX-BAYLOR TX- 624 PM CDT SAT JUL 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARCHER AND EASTERN BAYLOR COUNTIES UNTIL 700 PM CDT... AT 622 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF LAKE KICKAPOO. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR MABELLE. THESE STORM WERE NEARLY STATIONARY. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... LAT...LON 3375 9919 3363 9862 3340 9865 3352 9931 TIME...MOT...LOC 2322Z 28DEG 1KT 3357 9877
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
651 PM CDT SAT JUL 9 2016
OKZ017-018-100015-
BLAINE OK-KINGFISHER OK-
651 PM CDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLAINE AND
NORTHWESTERN KINGFISHER COUNTIES UNTIL 715 PM CDT...
AT 649 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF OKEENE. THIS STORM WAS NEARLY STATIONARY.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3615 9813 3597 9817 3600 9836 3616 9845
3617 9840
TIME...MOT...LOC 2349Z 329DEG 2KT 3609 9825PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
710 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 3 S CHEROKEE 36.71N 98.35W
07/09/2016 E1.75 INCH ALFALFA OK PUBLIC
0705 PM HAIL CHEROKEE 36.75N 98.35W
07/09/2016 E1.00 INCH ALFALFA OK PUBLIC
&&
JPIKEThe Altus AFB radar (KFDR), 91 km away, was scanning. The volume nearest the first event began at 00:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind reduced visibility due to flying dust. No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643018.